Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 192, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Sep 15, 2005, 4:31 PM CDT for Franklin County, Lincoln County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2005, 4:31 PM CDT (21:31 UTC)
- Expired
- Sep 15, 2005, 5:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
Counties Franklin County, TN, Lincoln County, TN
The radar
The Northeast Alabama radar (KHTX), 34 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 2:03 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Sep 15, 2:03 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 203 PM CDT THU SEP 15 2005 .DISCUSSION... 5H TROF OVER ERN KANSAS WITH SFC LOW OVER WRN MO. CDFNT EXTENDS FROM WRN OK THRU NRN MO. DEWPOINTS ACROSS THE CWA ARE IN THE LOWER 70S. RADAR SHOWING SCT SHRA WITH A FEW LIGHTNING STRIKES OVER MOST OF THE CWA. TEMPS ARE MAINLY IN THE UPPER 80S TO ARND 90. FOR SHORT TERM FCST WENT WITH NAM...THUS CDFNT DUE TO ENTER WRN ZONES ARND 14Z FRIDAY AND THRU THE CWA BY 20Z. 8H WINDS NEVER OPEN UP THE GULF SO NOT LOT OF DEEP MOISTURE TO WORK WITH TONIGHT AND FRIDAY. OVERALL...DOES NOT LOOK LIKE A WIDESPREAD RAIN EVENT...BUT CANT RULE OUT WHERE IT DOES RAIN...COULD SEE ARND ONE INCH AMOUNTS IN STRONGER STORMS DUE TO PWS ARND 2 INCHES. FOR TEMPS WENT WITH A BLEND OF MOS VALUES. AFTER FRONT MOVES THRU CWA BY FRIDAY AFTN...LOOKS LIKE QUICK CLEARING AS HIGH PRESSURE BUILDS IN. REST OF FCST LOOKS DRY...COULD BE A FLY IN THE OINTMENT DURING THE WEDNESDAY/THURSDAY TIMEFRAME AS CWA IN NW FLOW AND GFS SHOWS A DISTURBANCE SLIDING INTO THE TN VALLEY. THINKING THAT MOISTURE WILL STILL BE LIMITED SO ATTM WILL NOT MENTION ANY PCPN. BOTTOM LINE...SCT SHRA/TSRA TONIGHT THRU EARLY FRIDAY AFTN...THEN A LITTLE COOLER/DRIER AIR BEHIND FRONT FOR THE WEEKEND AND MOST OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 68 85 60 84 / 40 50 10 0 SHOALS 69 85 59 84 / 40 50 10 0 CULLMAN 70 86 60 84 / 40 50 10 0 FAYETTEVILLE 68 86 59 83 / 40 50 10 0 FORT PAYNE 68 85 60 82 / 40 50 10 0 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 07
Hazardous weather outlook, Sep 15, 12:45 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1245 PM CDT THU SEP 15 2005 ALZ001>010-016-TNZ076-096-097-161000- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1245 PM CDT THU SEP 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(THROUGH TONIGHT)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE TENNESSEE VALLEY THROUGH THE AFTERNOON AND EVENING HOURS. A FEW STRONGER STORMS CONTAINING GUSTY WINDS...BRIEF HEAVY RAINFALL AND SMALL HAIL WILL BE POSSIBLE DURING THIS TIME. AN ISOLATED STORM THAT BRIEFLY APPROACHES SEVERE LIMITS CANNOT BE RULED...ESPECIALLY WEST OF I-65. BY TONIGHT...A COLD FRONT WILL APPROACH THE AREA...BRINGING THE POTENTIAL FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS FOR LATE TONIGHT THROUGH THE MORNING HOURS ON FRIDAY. ONCE AGAIN... GUSTY WINDS...BRIEF HEAVY RAINFALL AND SMALL HAIL WILL BE POSSIBLE WITH ANY STRONGER STORMS THAT MAY DEVELOP. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ANY LINGERING SHOWERS AND THUNDERSTORMS WILL DIMINISH AND MOVE EAST OF THE AREA BY FRIDAY MORNING...AS THE COLD FRONT PASSES THROUGH THE AREA. HIGH PRESSURE WILL BUILD ACROSS THE AREA...BRINGING ANOTHER EXTENDED PERIOD OF DRY WEATHER FOR NEXT WEEKEND...AND INTO EARLY NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED THROUGH THE PERIOD. 10
In the hours before
Special weather statement, Sep 15, 4:19 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 419 PM CDT THU SEP 15 2005 ALZ006-TNZ076-096-097-152200- FRANKLIN-LINCOLN-MADISON-MOORE- 419 PM CDT THU SEP 15 2005 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN...LINCOLN...MADISON AND MOORE COUNTIES UNTIL 500 PM CDT... AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF HAZEL GREEN TO TULLAHOMA...MOVING NORTHEAST AT 20 MPH. GUSTY WINDS OF 40 TO 50 MPH AND HEAVY DOWNPOURS OF 1/2 TO 1 INCH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CRYSTAL SPRINGS. PLEVNA. HURDLOW. FLINTVILLE. HUNTLAND. ESTILL SPRINGS. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. SCHAUB
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 5:13 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.